MAUDE Adverse Event Report: COVIDIEN CLOSUREFAST CATHETER; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN CLOSUREFAST CATHETER; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number CF7-7-60
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/02/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation summary: visual inspection of the catheter shaft revealed no abnormalities or deformities.Visual inspections of the connector pins showed they are straight.A damage in the coil was noted.Visual inspection under microscope shows no damage to the fep and the coil is not exposed.The catheter passed continuity and resistance functional testing.The catheter passed functional testing on rfg2 and rfg3 generator.The proper device was recognized by each rfg generator when plugged in, the expected low temperature advisory was displayed when activated.When the temperature rose to 120c, device completed cycle without any advisory message being seen.However, it should be noted that a damage/scar mark on the coil was observed.The appearance of the damage/scar mark on the coil is due to uneven compression of the vein over the full length of the heating element, thus resulting in inconsistent effectiveness and/or possible catheter damage.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A closurefast catheter was used for a radiofrequency ablation procedure.The lesion site was 40cm.It was reported that during use, messages ¿treatment halted non-uniform temperature "and ¿14 seconds within target temperature ranges ¿ appeared before reaching 20 second.The unit started to work properly later and it performed ablation a few times as usual but another product was used just in case.No patient harm reported.

Brand Name
CLOSUREFAST CATHETER
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key6593222
Report Number2183870-2017-00223
Device Sequence Number10819395
Product Code GEI
UDI-Device Identifier10884521058071
UDI-Public10884521058071
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K111887
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2017
Device Catalogue NumberCF7-7-60
Device Lot Number553202X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/22/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/26/2017
Initial Report FDA Received Date05/26/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1